Article Text

Download PDFPDF

Adalimumab-induced sensory vasculitic neuropathy

Abstract

Vasculitis and other autoimmune conditions are known complications of tumour necrosis factor alpha (TNF-α) inhibitor use. By definition, TNF-α inhibitor induced vasculitis is a secondary systemic vasculitis. However, its phenotype is varied and can present as an isolated vasculitic neuropathy. This presents a diagnostic challenge as the gold standard for diagnosis of a vasculitic neuropathy is a peripheral nerve biopsy that meets predefined histopathological criteria. Given the poor sensitivity of the peripheral nerve biopsy, it is important that clinicians take a good history and maintain a high index of suspicion, as this is a treatable iatrogenic condition. Here we present a case of adalimumab-induced sensory vasculitic neuropathy, treated according to the Peripheral Nerve Society guideline for non-systemic vasculitic neuropathy, given her disease phenotype.

  • clinical neurophysiology
  • peripheral nerve disease
  • unwanted effects / adverse reactions
  • biological agents
  • vasculitis

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.